Alert archive / Delaware / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 19, 2010Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 19, 2010, 9:21 PM EDT for Kent County, Delaware. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2010, 9:21 PM EDT (01:21 UTC)
Expired
Jul 19, 2010, 10:00 PM EDT
In force
39 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 10 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS81 KPHI 200121
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
921 PM EDT MON JUL 19 2010

DEZ002-003-200200-
INLAND SUSSEX DE-KENT DE-
921 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENT AND NORTHERN 
SUSSEX COUNTIES...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DOVER...MOVING SOUTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR HARRINGTON...HOUSTON AROUND 930
PM...ELLENDALE...SLAUGHTER BEACH AROUND 945 PM AND MILTON AROUND 1000
PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE 
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 3883 7572 3909 7570 3902 7532 3898 7529
      3893 7530 3889 7525 3876 7516

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 19, 8:30 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 19, 8:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT MON JUL 19 2010

.SYNOPSIS...
A WEAK COLD FRONT FROM THE NORTHWEST WILL ARRIVE TONIGHT...THEN
STALL NEAR OR JUST SOUTH OF THE AREA. THE STALLED FRONT WILL
REMAIN NEAR THE REGION TUESDAY INTO WEDNESDAY EVENING. ANOTHER
COLD FRONT WILL CROSS THE AREA WEDNESDAY NIGHT...WITH WEAK HIGH
PRESSURE BUILDING IN THURSDAY. THE HIGH WILL BRING MORE IN THE WAY
OF HOT AND HUMID CONDITIONS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AT 800 PM, SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING IN
EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN
MARYLAND. THE STRONGEST THUNDERSTORM WAS LOCATED ALONG THE CHESTER
RIVER IN NORTHEASTERN MARYLAND. IT CONTINUES TO APPEAR AS THOUGH
THE THUNDERSTORM ACTIVITY WILL LESSEN GRADUALLY DURING THE BALANCE
OF THE EVENING, WITH PERHAPS A FEW ISOLATED SHOWERS AND STORMS
LINGERING A BIT PAST MIDNIGHT.

A COLD FRONT EXTENDED FROM NEW ENGLAND, ACROSS PENNSYLVANIA TO
THE OHIO RIVER VALLEY. THE BOUNDARY WAS JUST TO THE NORTHWEST OF
OUR FORECAST AREA AT 800 PM. IT SHOULD EASE ITS WAY THROUGH OUR
REGION DURING THE NIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE NEXT SHOT AT PRECIPITATION COMES WITH WARM AIR ADVECTION IN A
BROAD WEST SOUTHWEST MID LEVEL FLOW AHEAD OF A WEAK SHORT WAVE
MOVING THROUGH THE FLOW. THE 1200 UTC GFS IS MUCH FASTER THAN THE
1200 UTC NAM WITH THIS FEATURE...AND WOULD BRING PRECIPITATION WITH
IT TO THE WESTERN PORTION OF THE FORECAST AREA BY MID TO LATE
AFTERNOON.

THE MODEL CONSENSUS (INCLUDING THE ECMWF AND THE 0900 UTC SREF) IS
SLOWER THAN THIS...AND WILL TRY TO KEEP THE MENTION OF SHOWERS AND
THUNDERSTORMS ACROSS THE WESTERN AREAS DURING THE AFTERNOON. OUTSIDE
OF THIS...THE ONLY FOCUS FOR CONVECTION TUESDAY MIGHT BE THE SEA
BREEZE IN THE AFTERNOON NEAR THE COAST. RIGHT NOW...MODEL SOUNDINGS
ARE SHOWING A CAPPED ENVIRONMENT NEAR THE COAST...AND AM INCLINED TO
KEEP THUNDERSTORMS OUR OF THE COASTAL PLAIN FOR NOW.

BECAUSE OF THE TIMING DIFFERENCES OF THE WARM AIR ADVECTION...THERE
IS A DIFFERENCE IN THE MOS VALUES FOR HIGHS ON TUESDAY. SINCE THE
GFS APPEARS TO BE TOO FAST...LEANED MORE HEAVILY ON THE NAM MOS
NUMBERS FOR HIGHS.

IT WOULD APPEARS AS THOUGH THE BEST OF THE WARM AIR ADVECTION WILL
OCCUR TUESDAY NIGHT. THE LOW TO MID LEVEL WARM AIR ADVECTION WILL
FOCUS ITSELF ON A WEAK WARM FRONT CROSSING THE SOUTHERN TIER OF NEW
YORK STATE AND NORTHWEST NEW JERSEY. PRECIPITABLE WATER VALUES SURGE
TO OVER 2 INCHES IN THIS AREA FOR TUESDAY NIGHT...AND LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH ANY CONVECTION THAT DEVELOPS TUESDAY
NIGHT. WILL NOT ADD ANY ENHANCED WORDING AT THIS DISTANCE...BUT
LATER FORECASTS MAY HAVE TO INCLUDE THE MENTION.

TIMING WOULD PLACE THE BEST CHANCE OF CONVECTION ACROSS THE
NORTHERN AREAS BETWEEN 0900 UTC AND 1200 UTC WEDNESDAY. WILL INCLUDE
THE MENTION OF THUNDER TUESDAY NIGHT IN ALL AREAS...SINCE MODEL
SOUNDINGS INDICATED ELEVATED INSTABILITY...WITH THE BEST CHANCE
ACROSS NORTHERN AREAS.

IT WOULD APPEAR AS THOUGH THE BEST LOW TO MID LEVEL MOISTURE COULD
BE SCOURED IN THE WARM AIR ADVECTION PROCESS LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. IF THIS IS INDEED THE CASE...THIS WOULD CUT DOWN
ON THE CONVECTIVE POTENTIAL FOR WEDNESDAY. A WEAK SHORT WAVE PASSES
IN IN THE MID LEVELS DURING THE AFTERNOON...WITH THE LOWER LEVEL
THERMAL FIELDS SUGGESTING A WEAK COLD FRONTAL PASSAGE AFTER 2100
UTC.

WILL CONTINUE TO INCLUDE THE MENTION OF SHOWERS AND THUNDERSTORMS
FOR WEDNESDAY...BUT THE COVERAGE IS STILL IN DOUBT BECAUSE THE
AMOUNT OF LOW LEVEL MOISTURE IS IN DOUBT. SHOULD CONVECTION
DEVELOP...ORGANIZATION IS POSSIBLE AS THERE SHOULD BE 35 TO 45 KNOTS
OF BULK SHEAR AVAILABLE...ALONG WITH MODEST INSTABILITY.
AGAIN...THERE IS A DIFFERENCE IN MOS NUMBERS FOR WEDNESDAY AS THE
TIMING DIFFERENCES CONTINUE. FOR NOW...HIGH TEMPERATURES WERE BASED
ON A MOS BLEND...WITH AN EDGE TOWARD THE WARMER NAM NUMBERS.

THE SHOWERS AND THUNDERSTORMS SHOULD END WEDNESDAY EVENING AS A WEAK
COLD FRONT CROSSES THE REGION. HEIGHTS WILL BE RISING THURSDAY...AND
MODEL SOUNDINGS INDICATE CAPPING DUE TO THIS. WILL HOLD OFF ON THE
MENTION OF CONVECTION THURSDAY BASED ON THE ABOVE. WILL STILL A
DISTANCE AWAY...MAY SEE HEAT INDEX VALUES START TO INCH CLOSER TO
100 FOR THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ON THURSDAY NIGHT, THE UPPER PATTERN IS EXPECTED TO FEATURE A BROAD
HIGH CENTERED OVER ALABAMA WITH A SOMEWHAT ZONAL FLOW ACROSS THE
NORTHERN TIER OF STATES. AS WE PROGRESS THROUGH THE PERIOD FROM
FRIDAY THROUGH MONDAY, A RIDGE IS FORECAST TO BUILD OVER THE WESTERN
STATES, WITH A TROUGH DIGGING OVER THE GREAT LAKES AND THE
NORTHEASTERN STATES.

AT THE SURFACE, A FRONTAL BOUNDARY IS EXPECTED TO LIFT NORTHWARD
ACROSS OUR REGION ON THURSDAY NIGHT, THEN A COLD FRONT FROM THE
NORTHWEST IS FORECAST TO ARRIVE ON SATURDAY NIGHT.

TEMPERATURES DURING THE PERIOD SHOULD BE TYPICAL JULY NUMBERS,
EXCEPT THERE MAY BE A SPIKE ON SATURDAY AHEAD OF THE APPROACHING
COLD FRONT. THE CENTRAL AND SOUTHERN PARTS OF OUR REGION MAY
EXPERIENCE HIGH TEMPERATURES IN THE MIDDLE AND UPPER 90S ON
SATURDAY.

WE WILL INCLUDE SLIGHT CHANCE POPS FOR THURSDAY NIGHT, WITH THE
NORTHWARD LIFTING FRONTAL BOUNDARY. A WEAK SURFACE TROUGH MAY SET
OFF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON
FRIDAY. THERE MAY AGAIN BE SOME CONVECTION ON SATURDAY WITH THE
APPROACHING COLD FRONT. WE HAVE MAINTAINED SLIGHT CHANCE POPS FOR
SUNDAY JUST IN CASE THE FRONT IS NOT AS PROGRESSIVE AS THE CURRENT
FORECAST SUGGESTS. FOR SUNDAY NIGHT AND MONDAY, WE WILL KEEP THE
FORECAST PRECIPITATION FREE AS HIGH PRESSURE NOSES INTO OUR
REGION.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

DUE TO THE SCATTERED NATURE OF THE THUNDERSTORMS THIS EVENING, WE
WILL CONTINUE TO ACKNOWLEDGE THEIR EXISTENCE USING CB AND VCTS IN
THE TAFS AND UPDATE IF THEIR IMPACT ON A PARTICULAR TAF SITE
BECOMES MORE CERTAIN.

ONCE WE GET BEYOND 0400Z, THE SHOWERS AND THUNDERSTORMS SHOULD
DISSIPATE, LEAVING SCATTERED CLOUDS. THERE MAY BE SOME MVFR
VISIBILITY RESTRICTIONS AT SOME LOCATIONS AROUND DAYBREAK.

FOR TUESDAY, THERE IS A CHANCE FOR THUNDERSTORMS. BEING THAT THE
TIMING AND AREAL COVERAGE IS STILL RELATIVELY UNCERTAIN, WE HAVE
LEFT THEIR MENTION OUT OF THE TAFS AT THIS TIME.

OUTLOOK...
WITH A FRONTAL BOUNDARY MEANDERING OVER OUR REGION FOR MUCH OF THE
PERIOD FROM WEDNESDAY THROUGH SATURDAY, THERE IS A CHANCE FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS DURING THE PERIOD. WITH HIGH
HUMIDITY LEVELS, LATE NIGHT AND EARLY MORNING VISIBILITY
RESTRICTIONS ARE POSSIBLE.

&&

.MARINE...
THE APPROACHING FRONTAL ZONE IS FORECAST TO MOVE INTO AND ACROSS
OUR AREA TONIGHT. IT WILL THEN WEAKEN TO OUR SOUTH AS HIGH
PRESSURE BUILDS IN LATER TONIGHT INTO TUESDAY. THE FRONT WILL
CONTINUE TO OSCILLATE OVER OR NEAR OUR AREA FOR THE REMAINDER OF
THE WEEK AND EVEN INTO THE WEEKEND. THE CLOSE PROXIMITY OF THE
FRONT WILL NOT ALLOW THE PRESSURE GRADIENT TO TIGHTEN. THIS, IN
TURN, WILL KEEP WINDS RELATIVELY LIGHT AND WILL PREVENT LONG
FETCHES FROM DEVELOPING. THEREFORE, SUB SMALL CRAFT ADVISORY
CONDITIONS ARE FORECAST THROUGH THE WEEK. SEAS ON OUR OCEAN WATERS
COULD APPROACH 5 FEET FOR SHORT PERIODS OF TIME, ESPECIALLY THIS
EVENING AND AGAIN TUESDAY NIGHT. BUT, WE HAVE OPTED TO CAP HEIGHTS
AT 4 FEET FOR NOW.

WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND
THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. HOWEVER, MOST OF THE
TIME CONDITIONS WILL BE RAIN-FREE ON OUR WATERS. A STRONGER COLD
FRONT IS FORECAST TO CROSS THE AREA AND BRING IN A FRESH AIRMASS
BY THE END OF THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...IOVINO
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...IOVINO
MARINE...RPW
Hazardous weather outlook, Jul 19, 8:30 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT MON JUL 19 2010

DEZ001-NJZ015-017>019-PAZ067>071-202100-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
830 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES FRIDAY AND SATURDAY.
EXCESSIVE HEAT WATCHES AND/OR WARNINGS MAY BE NEEDED FOR THESE
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-202100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
830 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450-451-202100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
830 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ430-431-452>455-202100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
830 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 8:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT MON JUL 19 2010

NJZ007-009-PAZ061-062-069-200045-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-WARREN NJ-
802 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
BUCKS...HUNTERDON...LEHIGH...NORTHAMPTON AND WARREN COUNTIES...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ALLENTOWN...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR REVERE...OTTSVILLE AROUND 815
PM...ERWINNA...TINICUM TOWNSHIP AROUND 830 PM...SERGEANTSVILLE AND
SAND BROOK AROUND 845 PM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4064 7485 4035 7489 4045 7545 4064 7539

FORECASTER: GORSE
Special weather statement, Jul 19, 8:11 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT MON JUL 19 2010

MDZ012-015-020-200100-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
811 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND QUEEN ANNE'S
COUNTIES...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF CENTERVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR CHURCH HILL...CRUMPTON AROUND 815
PM...BARCLAY...SUDLERSVILLE AROUND 830 PM...TEMPLEVILLE AND HENDERSON
AROUND 845 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE
AREAS.

LAT...LON 3927 7577 3899 7576 3916 7626 3932 7615

FORECASTER: GORSE
Special weather statement, Jul 19, 8:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 PM EDT MON JUL 19 2010

NJZ008>010-012-013-200145-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
843 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MIDDLESEX...
MONMOUTH...MORRIS AND SOMERSET COUNTIES...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SOMERVILLE...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR RARITAN AND SOMERVILLE AROUND 900
PM...METUCHEN AND EDISON AROUND 915 PM...PERTH AMBOY AND FORDS
AROUND 930 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4029 7426 4046 7492 4071 7487 4068 7445
      4066 7445 4066 7440 4064 7440 4059 7444
      4060 7421 4057 7420 4055 7423 4047 7427
      4044 7419 4046 7418 4045 7416
Special weather statement, Jul 19, 8:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 PM EDT MON JUL 19 2010

DEZ002-200200-
KENT-
INCLUDING THE CITY OF...DOVER
851 PM EDT MON JUL 19 2010

...A STRONG TO SEVERE THUNDERSTORM APPROACHING WESTERN KENT COUNTY
IN DELAWARE FROM THE WEST...

AT 845 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN INTENSE
THUNDERSTORM IN QUEEN ANNE'S AND NORTHERN CAROLINE COUNTIES IN
MARYLAND. THIS STORM IS MOVING EAST AT ABOUT 30 MPH. WIND GUSTS TO
50 MPH MAY ARRIVE WELL AHEAD OF THE THUNDERSTORM, THEREFORE BE
PREPARED TO TAKE IMMEDIATE SHELTER ESPECIALLY IF A WARNING IS
ISSUED.

GORSE
Local storm report, Jul 19, 9:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EDT MON JUL 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     DOWNINGTOWN             40.01N 75.70W
07/19/2010                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN THROUGHOUT THE COUNTY.

0635 PM     TSTM WND GST     KENNETT SQUARE          39.84N 75.71W
07/19/2010  M65.00 MPH       CHESTER            PA   TRAINED SPOTTER

            65 MPH WIND GUST IN KENNETT SQUARE

0652 PM     TSTM WND DMG     3 NNW CHESTNUT HILL     40.11N 75.24W
07/19/2010                   MONTGOMERY         PA   EMERGENCY MNGR

            TREES DOWN WITH DAMAGE IN WHITEMARSH TWP.

0700 PM     TSTM WND DMG     2 ESE AMBLER            40.14N 75.19W
07/19/2010                   MONTGOMERY         PA   EMERGENCY MNGR

            TREE DOWN ON WIRES IN UPPER DUBLIN TWP.

0815 PM     TSTM WND DMG     CHESTERTOWN             39.22N 76.07W
07/19/2010                   KENT               MD   PUBLIC

            TREES UPROOTED IN CHESTERTOWN WITH ONE ON VEHICLE. SIDING
            WAS BLOWN OFF HOUSE WITH WIRES DOWN AS WELL.

&&

ROBERTSON
Special weather statement, Jul 19, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
921 PM EDT MON JUL 19 2010

DEZ002-003-200200-
INLAND SUSSEX DE-KENT DE-
921 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENT AND NORTHERN
SUSSEX COUNTIES...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DOVER...MOVING SOUTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR HARRINGTON...HOUSTON AROUND 930
PM...ELLENDALE...SLAUGHTER BEACH AROUND 945 PM AND MILTON AROUND 1000
PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 3883 7572 3909 7570 3902 7532 3898 7529
      3893 7530 3889 7525 3876 7516

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:02 PM EDTSpecial Weather StatementPHIHunterdon43 min
Jul 19, 8:36 PM EDTSpecial Marine WarningPHI54 min
Jul 19, 8:43 PM EDTSpecial Weather StatementPHIMiddlesex, Somerset62 min
Jul 20, 1:12 PM EDTSpecial Weather StatementPHISalem63 min
Jul 20, 2:09 PM EDTSpecial Marine WarningPHI66 min
Jul 20, 2:36 PM EDTSpecial Weather StatementPHICape May24 min
Jul 20, 2:56 PM EDTSpecial Weather StatementPHICape May34 min
Jul 19, 8:11 PM EDTSpecial Weather StatementPHIKent49 min
Jul 19, 8:23 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's52 min
Jul 20, 12:30 PM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's60 min
Jul 20, 2:01 PM EDTSpecial Weather StatementPHIKent44 min
Jul 20, 2:07 PM EDTSevere Thunderstorm WarningPHIKent23 min

Nearby

Special Weather Statements in Delaware, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.